Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Anger issues, taking Atenolol for bundle branch block, had hysterectomy, ears ringing, vision problems, taking Cymbalta and Wellbutrin for depression. Is medication causing me to lose control of life?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
I have just this year began experiencing a "rage" I've never had before and when this anger comes over me I will wet myself then I get hysterical. I currently take cymbalta, wellbutrin, straterra, atenolol, fish oil and an aspirin per day. I take the cymbalta, wellbutrin, and atenolol in the mornings, the fish oil, aspirin, straterra and another atenolol in the evenings. I can be going along just fine, but my husband can say something to me in the wrong way or with a look on his face and I will come unglued. I get in such a rage I scream, cry, throw things, call him names and when he tries to calm me I get angrier. I love my husband and I'll be honest he can push my buttons and vice-versa. I forgot to mention we work together out of our home and are together 24/7, seriously. He's 58 and I'm 55. I know I'm jumping around in this explanation but I want to make sure you have it all because I'm at my wits end. I see a psychiatrist who prescribes everything here except for the atenolol which my cardiologist does for my left bundle branch block. My gyno does have me on a patch, I've had a partial hysterectomy and just in 2010 had my ovaries removed. Needless to say these past couple of years have been hell on me (and my husband). Not to mention my ears ring so loud and seems to be getting louder and my eye sight is horrible. I've talked with my psychiatrist about my lack of concentration, finishing anything and focus so she prescribed Straterra. She has put me on Cymbalta for depression and I've been on Wellbutrin for over 20 years for depression. The depression came along after my husbands' business collapsed and we lost our home and filed bankruptcy then his father passed. Went thru years of stress. There is more, however, my urgency is now because my anger leaves both of us drained and I feel scared afterwards that he may leave me. Are my meds causing me to loose control of my life? Oh my memory is terrible, my vocabulary has diminished and I want to be happy again. I look forward to hearing back.
Posted Sat, 2 Jun 2012 in Mental Health
Answered by Dr. Yogesh D 4 hours later

Thank you for posting your query.

I greatly appreciate your efforts to seek help in such distress. I empathize with you, and I can only guess how difficult the times could be to you.

After carefully going through your history, I understand that,

1. You are diagnosed with major depressive disorder for over 20 years and are on medication (Welbutrin) for the same.

2. Currently you are taking three different medicines for depression (Welbutrin, Cymbalta and Strattera).

3. Other medicines that you are on currently are Atenolol and Aspirin.

4. Other important points about your history are,
a) You get angry suddenly for simple reasons.
b) You stay together and work from home.
c) You visit your psychiatrist regularly.
d) You have undergone hysterectomy in the past and have also got your ovaries removed in 2010.
e) You have ringing sensation in the ears, bad eye sight, lack of concentration and loss of memory with diminished vocabulary.

5. You are worried that your medications could be causing all these effects.

Yes, the three medicines you are on for depression are well known to cause the side effects you are experiencing, including confusion, loss of memory, visual disturbances.

The other possibility that comes to my mind is that of hormonal imbalance, since you have got your both ovaries removed, there are chances that you might as well have hormonal imbalance.

My advice to you at this point is,

1. Visit your psychiatrist again soon and check if the dose of your medicines could be reduced, as these anti-depressants can cause anxiety as a side-effect.

2. Consult your Gynae and get a hormonal evaluation done to rule out hormonal disturbance.

3. Visit an ophthalmologist and get a tonometry(Eye pressure) done to rule out glaucoma(Anti-depressants can also cause glaucoma).

4. Try and indulge in Yoga and meditation to decrease your stress and mood swings.

5. If possible get a second opinion from a seasoned psychiatrist.

Hope this information helps you. Please feel free to write back if you have any doubts or need any clarification.

Wishing you all the very best.


Dr. Yogesh. D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor